Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 7, NWS Miami, FL

May 20, 2022Broward County, Palm Beach County, Florida

NWS Miami, FL issued this flash flood warning at May 20, 2022, 2:07 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 113 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2022, 2:07 PM EDT (18:07 UTC)
Expired
May 20, 2022, 4:00 PM EDT
In force
113 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 89 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 2:35 PM EDTFLASH FLOOD1 Ese Boca Raton, FLREPORTS OF SIGNIFICANT FLOODING IN THE NW 2 AVENUE AND DIXIE HIGHWAY CORRIDORS OF BOCA RATON FROM NW 20 STREET TO PALMETTO PARK ROAD. WATER ENTERED THE PUBLIC LIBRARY AS WELL AS CITY HALL AND A FEW BUSINESSES. NW 8 STREET JUST EAST OF NW 2 AVENUE HAD WATER AT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2137 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

460 
WGUS52 KMFL 201807
FFWMFL
FLC011-099-202000-
/O.NEW.KMFL.FF.W.0007.220520T1807Z-220520T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
207 PM EDT Fri May 20 2022

The National Weather Service in Miami has issued a

* Flash Flood Warning for...
  Northern Broward County in southeastern Florida...
  Southeastern Palm Beach County in southeastern Florida...

* Until 400 PM EDT.

* At 205 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Three to five inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Pompano Beach, Boca Raton, Deerfield Beach, Delray Beach and
  Margate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2643 8006 2638 8006 2625 8008 2626 8020
      2642 8017

FLASH FLOOD...RADAR INDICATED

$$

AR
1 follow-up statement
183 
WGUS72 KMFL 201822
FFSMFL

Flash Flood Statement
National Weather Service Miami FL
222 PM EDT Fri May 20 2022

FLC011-099-202000-
/O.CON.KMFL.FF.W.0007.000000T0000Z-220520T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-Palm Beach FL-
222 PM EDT Fri May 20 2022

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES...

At 221 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. 5 to 8 inches of rain have fallen. 
Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Pompano Beach, Boca Raton, Deerfield Beach, Delray Beach and Margate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2643 8006 2638 8006 2625 8008 2626 8020
      2642 8017

FLASH FLOOD...RADAR INDICATED

$$

Hadi

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at May 20, 1:27 PM EDT, 40 minutes earlier.

Area forecast discussion, May 20, 1:27 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Miami FL
127 PM EDT Fri May 20 2022

.AVIATION(18Z TAFS)...

Showers and storms impacting the Palm Beach coast this afternoon
will become more widespread and develop along boundaries from
earlier storms. Will carry tempos into the evening to account for
the increasing rain chances. Storms will transition to ragged
areas of rain later this evening, will all rain coming to an end
by midnight. Isolated storms will be possible tomorrow afternoon,
but it's a little to early to pinpoint exactly where. Thus, any
mention of TS has been left out for now.

&&

.PREV DISCUSSION... (Issued 905 AM EDT Fri May 20 2022)

UPDATE...
Heavy rainfall with showers and storms with activity this morning
has cleared out across the region. This is allowing for a little
bit of a lull across the area this morning before the next round
of storms get going. Abundant tropical moisture continues to
advect in across the region with the 12Z MFL sounding precipitable
water value around 1.9 inches. Diurnal heating will allow for
more instability to support more convection. Heavy rainfall
leading to localized flooding will continue to be the primary
concern with efficient rainfall rates and multiple rounds of
storms possible. Any areas that saw heavy rainfall this morning
will be more prone to flooding if heavy rain falls over the same
location once again with this next round.

With 500mb temps are around -9C to -10C, mid-level lapse rates
around 6.5 C/km and a little veering of winds with height there is
marginal bulk shear. Shear will be enhanced with any east coast
sea breeze this afternoon. So an isolated stronger storm embedded
in the convection will be possible, with the main concern a strong
gusty downburst. The strong to severe threat is highly
conditional, but potential is there.

A few changes to the forecast to account for the brief lull this
morning. Hi-res models continue to differ on timing of the next
round of convection, which is expected given the complexity of
the atmospheric recovery from activity this morning, moisture
across the region and diurnal heating to kick off the next round.
So beyond the next few hours have left POPs pretty similar to
previous forecast for the afternoon and evening timeframe.

PREV DISCUSSION... (Issued 729 AM EDT Fri May 20 2022)

AVIATION(12Z TAFS)...
After a round of showers and storms overnight a little bit of a
lull this morning. Another round of showers and storms this
afternoon and evening. VCTS for now and PROB30 group. Timing on
hi-res models differ when convection will get going again after
the atmosphere has a chance to recover with diurnal heating. Will
update timing as confidence increases. As the convection unfolds
this afternoon short-fused AMDs likely for terminals directly
impacted with IFR/LIFR.

PREV DISCUSSION... (Issued 334 AM EDT Fri May 20 2022)

Marginal Risk of Excessive Rain Today Across South Florida...

SHORT TERM...Today through Saturday Night...

Latest upper air analysis and water vapor loop shows s/w trough
approaching eastern Gulf as anticipated. This wave is tapping deep
moisture behind tropical wave in the western Caribbean. Blended
total precipitable water GPSMET/Microwave derived product shows the
leading edge of the deep moisture now moving into South Florida with
maximum values running above 2 inches across the Florida Straits at
this time. The consensus of the global and hi resolution models
indicate this moisture surge will continue spreading north today
with pwat values peaking in the 1.8-2.0" range (locally could see
spots with higher values) along with decent upper level divergence
as wave moves to our west. These pwat values are above the 90th
percentile of climatology and close to the all time max for this
time of the year. Forecast sndgs show skinny CAPE profiles with warm
layer approaching 4 Km today. The deep moisture will keep spreading
north on Saturday as s/w trough moves north of the region but pwat
values are forecast to drop a bit but still remain well above normal
so rain chances will remain above normal although not as high as
today. With all of that said, we will keep all of South Florida
under a marginal risk of excessive rainfall today and the northern
areas around Lake Okeechobee on Saturday. Given this is the first
potential heavy rain event of the season and antecedent conditions,
no Flood Watches are anticipated at this time. The main concern is
for localized flooding above what we typically deal with in the
summer and we plan to handle that with short term outlooks,
statements, or warnings as needed.

With 500 mb temps of around -9C today, which is close to normal for
this time of the year, and low to mid level lapse rates below 6
DegC/km one would not expect much concern for strong storms
especially in light of the cloud cover/high rain chances and sounding
profiles discussed above. Furthermore, although winds veer with
height today the effective bulk shears are not that impressive.
Hence, the main concern today remains the potential for heavy rain.
That said, recently models have underestimated mid level temps and
associated lapse rates. With the S/W trough getting closer to the
region today and passing to our west we will remain vigilant for
that and acknowledge the potential for a strong thunderstorm or two.
Best chance of strong storms would be northern portions of the
region but cannot be totally ruled out elsewhere. Again this is
highly conditional and does not warrant an SPC risk outlook other
than the mention of general tstms at this time.

Mean storm motion vector today will be from the SSW but given
passing of the s/w to our west and deep moisture everywhere, this is
not likely to play a large role in determining areas most likely to
see the heaviest rain. By Saturday, steering flow begins to shift
more from the SE. As moisture begins to trend down, although still
higher than normal, and s/w to our north now this should start
favoring highest rain chances across interior and Lake Region with
typical diurnal pattern beginning to return. Main concerns with
storms on Saturday will be locally heavy rain, gusty winds, and
occasional to frequent lightning strikes.

High temperatures today will be a bit cooler than what they have
been over the past several days due to increased cloud cover and
elevated rain chances. But the hot temperatures will likely return
by Saturday in the upper 80s to lower 90s. Lows will be well above
normal around 70 to lower 70s inland to mid to upper 70s along the
coasts.

LONG TERM...Sunday through Thursday...

Ridge of high pressure will be building through the weekend across
the region and be well established by Sunday with steering flow now
out of the SE and east in general through early next week. This will
favor diurnal convection in the afternoon and evening across
interior and Lake Okeechobee region with some of the convection
reaching west coast areas as well and firing along sea-breeze
boundaries as it propagates inland during the day. Rain chances are
likely to be around normal even though pwat values remain above
normal on the southern periphery of the ridge of high pressure
through early part of the week. This is likely due to the ridge
putting a cap on things. By mid week, a few numerical models and
ensemble systems hint at the potential for another surge of deep
tropical moisture from the east as a stronger ridge of high pressure
builds into the region. If this solution were to verify, shower and
thunderstorm chances may be a little more plentiful during mid-week.
However given the uncertainty this far out and the variability from
run to run, this will be monitored as we progress into the extended
period.

High temperatures through the extended are forecast in the upper 80s
east coast to lower 90s inland and west. Overnight lows will be
around 70 to lower 70s inland with mid to upper 70s along the coasts
(warmest on east coast).

MARINE... A moderate southeasterly wind flow will continue across
the local waters throughout the weekend. Numerous showers and
thunderstorms across the Atlantic and Gulf waters today becoming
more scattered through the weekend. Winds and waves will be
locally higher in and around showers and thunderstorms. Outside of
the storms, winds will be in the small craft exercise caution
range (15-20 kts) at times through the weekend across the local
waters as ridge builds north northeast of the local waters through
the weekend.

FIRE WEATHER...
Numerous showers and thunderstorms expected across the area today
with activity becoming more scattered by the weekend. Maximum
dispersion values will remain in the fair range at best today
becoming good by tomorrow. Minimum relative humidity values will
remain well above critical levels throughout the forecast period
as wet conditions prevail.

BEACHES...
The risk of rip currents across the Atlantic Coast beaches will
begin to increase for the upcoming weekend and into early next week
as a southeasterly wind flow increases.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  90  79  89 /  30  30  10  20
West Kendall     77  90  76  89 /  30  20  10  20
Opa-Locka        78  90  77  89 /  30  30  10  20
Homestead        78  88  77  88 /  20  20  10  20
Fort Lauderdale  78  88  78  87 /  30  30  10  20
N Ft Lauderdale  78  88  77  87 /  30  30  20  20
Pembroke Pines   77  90  77  89 /  30  30  10  20
West Palm Beach  76  88  75  87 /  40  40  20  20
Boca Raton       77  89  76  89 /  30  30  20  20
Naples           76  93  75  93 /  40  40  20  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Aviation...Harrigan

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 20, 8:37 AM EDT, 5 hours 30 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
837 AM EDT Fri May 20 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
210645-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
837 AM EDT Fri May 20 2022

...Marginal Risk of Excessive Rainfall Today...
...Numerous Showers and Storms Across the Region Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: The risk of rip currents will be moderate across the
Atlantic beaches today.

Thunderstorms: Numerous showers and thunderstorms storms are likely
today. The main concern will be for locally heavy rainfall.
Secondary concerns are wind gusts in excess of 40 mph with a few of
the storms and occasional to frequent lightning strikes.

Waterspouts: There is a limited risk of isolated waterspout
activity with the storms across the coastal waters.

Flooding: The main concern with the storms today will be the
potential for localized flooding resulting in some street flooding
and/or closures in impacted areas or water entering a few structures
in low lying poor drainage areas.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

There will be a chance of mainly afternoon/evening showers and
storms through the period. Main concern will be gusty winds, brief
periods of heavy rainfall and occasional to frequent lightning
strikes.

The rip current risk will become high along the Atlantic beach this
weekend and through much of next week. Swim only at guarded beaches
and heed the advise of the beach patrol.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, May 20, 12:12 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1212 PM EDT FRI MAY 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     FUNNEL CLOUD     3 S DELRAY BEACH        26.42N 80.09W
05/20/2022                   PALM BEACH         FL   TRAINED SPOTTER

            TWO TRAINED SPOTTERS REPORTED A FUNNEL CLOUD
            IN THE VICINITY OF EAST BOCA AND NEAR
            CONGRESS ROAD. TIME AND LOCATION ESTIMATED
            BY RADAR AND TELEPHONE REPORTS.

&&

DH
Special weather statement, May 20, 12:16 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Miami FL
1216 PM EDT Fri May 20 2022

FLZ067-068-071-072-168-172-201700-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
1216 PM EDT Fri May 20 2022

...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 100 PM EDT...

At 1216 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Coconut Creek, or over Margate, moving northeast at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Coral Springs, West Palm Beach, Pompano Beach,
Sunrise, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach,
Tamarac, Wellington, Margate, Lake Worth, Lighthouse Point, Palm
Beach, Lauderdale-By-The-Sea, Highland Beach, Ocean Ridge, Lauderhill
and Coconut Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2613 8006 2617 8041 2669 8019 2667 7999
TIME...MOT...LOC 1616Z 210DEG 10KT 2627 8018

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kelly
Local storm report, May 20, 12:38 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1238 PM EDT FRI MAY 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     FUNNEL CLOUD     2 NNW BOCA RATON        26.38N 80.11W
05/20/2022                   PALM BEACH         FL   BROADCAST MEDIA

            MULTIPLE MEDIA SOURCES RELAYING PHOTOS AND
            REPORTS OF FUNNEL CLOUD NEAR I-95 NORTH OF
            DEERFIELD BEACH.

&&

DH
Special weather statement, May 20, 12:52 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Miami FL
1252 PM EDT Fri May 20 2022

FLZ067-068-071-072-168-172-201730-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
1252 PM EDT Fri May 20 2022

...A strong thunderstorm will impact portions of northern Broward and
eastern Palm Beach Counties through 130 PM EDT...

At 1252 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Loxahatchee NWR, or 7 miles southwest of Wellington, moving northeast
at 10 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Coral Springs, West Palm Beach, Pompano Beach, Boca Raton, Deerfield
Beach, Boynton Beach, Delray Beach, Wellington, Margate, Palm Beach
Gardens, Lake Worth, Riviera Beach, Lighthouse Point, Palm Beach,
Highland Beach, Ocean Ridge, Coconut Creek, Greenacres, Royal Palm
Beach and Parkland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2620 8004 2634 8040 2661 8057 2683 8035
      2679 7999
TIME...MOT...LOC 1652Z 209DEG 10KT 2658 8034

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kelly
Special weather statement, May 20, 1:12 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Miami FL
112 PM EDT Fri May 20 2022

FLZ067-068-168-201745-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
112 PM EDT Fri May 20 2022

...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 145 PM EDT...

At 112 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 8 miles east of Belle Glade to Lion Country Safari
Park to Wellington. Movement was north at 15 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Tequesta,
Greenacres, Royal Palm Beach, Lake Belvedere Estates, Golden Lakes,
North County Airport, Loxahatchee Groves, Lion Country Safari Park,
The Acreage, Royal Palm Estates, Loxahatchee NWR, Philo Farms,
Aberdeen, Aberdeen Golf Course, Limestone Creek and Caloosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2655 8016 2662 8038 2662 8057 2698 8062
      2696 8061 2696 8014 2697 8014 2697 8009
TIME...MOT...LOC 1712Z 183DEG 13KT 2667 8054 2671 8038 2665 8024

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, May 20, 1:41 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Miami FL
141 PM EDT Fri May 20 2022

FLZ068-072-168-172-201815-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Metro Palm Beach County FL-
141 PM EDT Fri May 20 2022

...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 215 PM EDT...

At 141 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Deerfield Beach. This storm was nearly stationary.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Pompano Beach, Boca Raton, Deerfield Beach, Delray
Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
Highland Beach, Coconut Creek, Oakland Park, North Lauderdale,
Lauderdale Lakes, Hillsboro Beach, Sea Ranch Lakes, Boca Pointe, Boca
Del Mar, Hamptons At Boca Raton and Whisper Walk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2614 8000 2618 8020 2643 8019 2644 7993
TIME...MOT...LOC 1741Z 197DEG 2KT 2632 8011

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:35 PM EDTSpecial Weather StatementMFLGlades40 min
May 20, 12:00 AM EDTSpecial Marine WarningMFL60 min
May 20, 12:55 AM EDTSpecial Marine WarningMFL65 min
May 20, 1:45 AM EDTSpecial Marine WarningMFL90 min
May 20, 1:48 AM EDTSpecial Weather StatementMFLMiami-Dade42 min
May 20, 2:22 AM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
May 20, 2:59 AM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade, Palm Beach3 hr
May 20, 3:07 AM EDTSpecial Marine WarningMFL83 min
May 20, 4:51 AM EDTSpecial Marine WarningMFL84 min
May 20, 10:55 AM EDTSpecial Marine WarningMFL50 min
May 20, 11:04 AM EDTSpecial Weather StatementMFLCollier41 min
May 20, 11:39 AM EDTSpecial Weather StatementMFLCollier36 min
May 20, 11:47 AM EDTSpecial Weather StatementMFLPalm Beach43 min
May 20, 11:48 AM EDTSpecial Marine WarningMFL57 min
May 20, 12:16 PM EDTSpecial Weather StatementMFLPalm Beach44 min
May 20, 12:30 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach6 hr
May 20, 12:44 PM EDTSpecial Marine WarningMFL61 min
May 20, 12:52 PM EDTSpecial Weather StatementMFLPalm Beach38 min
May 20, 1:12 PM EDTSpecial Weather StatementMFLPalm Beach33 min
May 20, 1:31 PM EDTSevere Thunderstorm WarningMFLPalm Beach29 min
May 20, 1:40 PM EDTSpecial Marine WarningMFL65 min
May 20, 1:41 PM EDTSpecial Weather StatementMFLBroward34 min
May 20, 2:08 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach21 min
May 20, 2:14 PM EDTSpecial Weather StatementMFLBroward31 min
May 20, 2:28 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach4 hr
May 20, 2:36 PM EDTSpecial Marine WarningMFL84 min
May 20, 2:40 PM EDTSpecial Weather StatementMFLBroward35 min
May 20, 2:41 PM EDTSpecial Weather StatementMFLHendry49 min
May 20, 3:15 PM EDTSpecial Marine WarningMFL60 min
May 20, 3:35 PM EDTSpecial Weather StatementMFLPalm Beach40 min
May 20, 3:54 PM EDTSpecial Weather StatementMFLBroward36 min
May 20, 3:57 PM EDTSpecial Marine WarningMFL63 min
May 20, 4:01 PM EDTAreal Flood AdvisoryMFLBroward3 hr
May 20, 4:05 PM EDTSpecial Weather StatementMFLBroward25 min
May 20, 4:36 PM EDTSpecial Weather StatementMFLHendry54 min
May 20, 4:52 PM EDTSpecial Marine WarningMFL53 min
May 20, 5:35 PM EDTSpecial Weather StatementMFLBroward25 min
May 20, 5:42 PM EDTSpecial Marine WarningMFL33 min
May 20, 5:53 PM EDTSpecial Weather StatementMFLCollier37 min
May 20, 6:07 PM EDTSevere Thunderstorm WarningMFLCollier, Monroe23 min
May 20, 6:10 PM EDTSpecial Marine WarningMFL35 min
May 20, 6:15 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
May 20, 6:31 PM EDTSpecial Weather StatementMFLCollier29 min
May 20, 6:45 PM EDTSpecial Marine WarningMFL60 min
May 20, 6:53 PM EDTSpecial Weather StatementMFLBroward37 min
May 20, 6:54 PM EDTSpecial Weather StatementMFLMonroe36 min
May 20, 7:26 PM EDTSpecial Weather StatementMFLMonroe49 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.